Aa
A
A
Close
280418 tn?1306329510
Doxycycline causes tinnitus and/or hearing loss?
I haven't seen any sources listing tinnitus as a side effect of doxy.  However, there are forums where people claim it is ototoxic (ear toxic) and causes tinnitus and even hearing loss.  I know that some classes of antibiotics are ototoxic, but I've not heard of doxy being that way.  

Does anyone notice tinnitus or hearing loss with their doxy or other antibiotic, or do you chalk it up as a lyme symptom?  Very curious...
Cancel
12 Answers
Page 1 of 1
428506 tn?1296560999
I chalk mine up to Lyme, as it predates treatment in my case.  I only get tinnitus when I lie down,  it's not high on my list of most annoying symptoms.  It also tends to be worse on my bad Lyme days.  

I've read that it can also be associated with Babesia, which I don't think I have but if it's one of your top symptoms, something to keep in mind.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
428506 tn?1296560999
PS- I should probably add, I'm not on, nor have I been, on doxy.  I'm currently on mino, zith, factive (antibiotics), & nystatin (antifungal).
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
280418 tn?1306329510
Thanks wonko.

I was on mino - that's the one that gave me hives BAD.  It also gave me tinnitus.  It's not my top symptom either, but noticeably getting worse this week.  I don't have Babesia or co-infections according to Spectrum labwork.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have not noticed tinnitis from doxy.  I had it really bad prior to treatment though.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
280418 tn?1306329510
Sound like Lyme then.  I wanna cuss the bugs!  Dangit!  :o)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
237053 tn?1258832026
I get this sometimes too.  Never been on Doxy.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
535822 tn?1443980380
Hi Guys can you help me with information again, this Doc put me on something called Sulfamethoxazole and Trimethoprim ..anti biotic now thats was to treat the stomach food infection, I am on the 5h day od taking them I have felt fine but today feel very unwell, I am still trying to get a diagnosis of Lyme , heres my question, I hear you talk of herxing , would I get some of that from this anti biotic he has prescribed ,I have 2 more days to take it. I still have a lower white cell count than I should have but after the 2nd CBC they said it was up some, I have found a Lyme Doctor finally about an hour away ,I dont know why this one cant draw the blood and send it to ingenex for me.they do the tests as you know .
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
That is Bactrim which is commonly prescribed for UTI's.  It is not listed as a recommended medication for lyme in the treatment guidelines in the health pages.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
428506 tn?1296560999
I took Bactrim for a couple of months for Bartonella.  I Herxed very strongly, to the point that I had to stop taking it.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Many doctor's offices are not set up to draw blood and ship it to the central lab for processing.  All the test tubes and all the blood protection cautions that have to be taken these days just make it more complicated, and it's probably better, easier and more efficient in the long run to make the patient do the leg work.  I can't remember the last time I had any lab work done IN a doctor's office.  It's been years.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
535822 tn?1443980380
I went back to see him today and asked him about the ingenex lab, etc and would they draw blood he said he would look into it, I have felt terrible all day, Nauseua , tingling feet, aches and pains, I only have 2 more days of this stuff, he gave it me for the stomach infection, that was causing the low white cell count ..Thanks guys it was good to come here and know you all feel the same symptoms, my DH just has not an ounce of sympathy in his soul., I dont know what I would have done without MH in my life ..
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
666921 tn?1254994218
It does sound like the abx.you are taking has 'stirred' something up - the tingling and aches/pains could be poss. herx. -

best wishes

gorbs
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Lyme Disease Community Resources
Top Infectious Diseases Answerers
Avatar f tn
Blank
JackieCalifornia
1415174 tn?1453246703
Blank
mkh9
CA